Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 162, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 4, 1998, 11:22 AM CDT for 5 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 1998, 11:22 AM CDT (16:22 UTC)
- Expired
- Jul 4, 1998, 5:25 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Camden County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 130 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1118 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 041622 FFWSGF MOC029-125-131-141-161-169-042225- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1122 AM CDT SAT JUL 4 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CAMDEN COUNTY IN CENTRAL MISSOURI MARIES COUNTY IN CENTRAL MISSOURI MILLER COUNTY IN CENTRAL MISSOURI MORGAN COUNTY IN CENTRAL MISSOURI PHELPS COUNTY IN EAST CENTRAL MISSOURI PULASKI COUNTY IN CENTRAL MISSOURI * UNTIL 525 PM CDT * AT 1110 AM DOPPLER RADAR INDICATED A FLASH FLOOD PRODUCING THUNDERSTORM IN A LINE FROM STOVER TO CAMDENTON TO ROLLA. THIS STORM WAS MOVING SOUTHEAST AT 20 MPH. * VERY HEAVY RAINFALL HAS BEEN MOVING SOUTHEAST WITH A SERIES OF THUNDERSTORMS. RADAR ESTIMATES OF UP TO 2.6 INCHES IN THE STOVER TO BARNETT AREA OF MORGAN COUNTY. ALSO AN OBSERVER IN TUSCUMBIA REPORTED ONE AND A HALF INCHES IN JUST OVER ONE HOUR. WITH MORE STORMS MOVING THROUGH THE AREA EXPECT 2 TO 3 INCHES OF ADDITIONAL ACCUMULATION ACROSS THE WARNED AREA. THIS WILL FLOOD CREEKS AND LOW WATER BRIDGES INCLUDING... MARIES CREEK ONE MILE WEST OF ROUTE V IN MARIES COUNTY HIGHWAY BB ONE MILE EAST OF ROUTE 135 IN MORGAN COUNTY HIGHWAY JJ TWO MILES WEST OF ROUTE D IN MORGAN COUNTY EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DUSTY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 2:10 AM CDT, 9 hours 12 minutes earlier.
Area forecast discussion, Jul 4, 2:10 AM CDT, 9 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 210 AM CDT SAT JUL 4 1998 05Z SFC ANALYSIS SHOWS FRONTAL BOUNDARY ACROSS N MO. DWPNTS IN THE MID TO UPPER 70S AROUND THE FRONT AND SURROUNDING RADARS SHOWING PLENTY OF ACTIVITY TO THE N AND E OF CWA. STORM MOVEMENT IS ESE ON KEAX RADAR AND MORE SE ON KLSX AND WOULDNT EXPECT ANY STORMS TO PUSH INTO CWA ATTM. EVENING SOUNDINGS SHOW IMPRESSIVE CAPES ABOVE 5000 J/KG AND PW VALUES OF 1.75 WITH A SLOW STORM MOTION. FCST SOUNDINGS SHOW SIMILAR CONDITIONS THIS AFTERNOON AND WITH HIGH FREEZING LEVEL MAIN THREAT WITH ANY STORMS WILL CONTINUE TO BE HEAVY RAIN. MAIN FOCUS WILL BE WITH POSITION OF FRONTAL BOUNDARY DURING THE PD AND HOW WELL DEFINED IT WILL BE ACROSS MO. NGM SEEMED TO INITIALIZE THE BEST AND WILL USE FOR GUIDANCE. UPR LVL RIDGE LOOKS TO BE THE DOMINANT FEATURE OFF THE SFC AND SHOULD REMAIN IN PLACE THRU THE PD. MOST OF THE ENERGY LOOKS TO BE N AND E OF THE CWA OVER THE TOP OF THE RIDGE. WV IMAGERY SHOWS TROPICAL WAVE HAS PUSHED INLAND INTO TX. NGM TAKES SHRTWV ENERGY FROM THIS WAVE N IN TX THEN NE INTO AR WITH RIDGE PRETTY MUCH DIMINISHING IT DURING THE LATER PDS. THUS MAIN TSRA ACTIVITY WILL BE AIDED BY INSTABILITY AND CONVERGENCE ALONG FRONT. SCT TSRA DID OCCUR ACROSS S MO TDA WITH CAPES OVER 5000 J/KG AND WILL KEEP THE 30 POPS IN THIS AFTERNOON ACROSS THE S. HIGHER POPS WILL OCCUR ALONG THE FRONT WHICH SHOULD GRADUALLY PUSH S-SE INTO CWA LATER TDA. SFC HIGH LOOKS TO PUSH MAIN PTN OF FRONT INTO THE OHIO VLY BY LATE IN THE PD WHILE FURTHER W ACROSS MO...FRONT LOOKS ILL DEFINED WITH SCHIZOPHRENIC LOW LEVEL WIND PATTERN. THE BOTTOM LINE IS THAT LOW POPS WILL BE KEPT IN THE FCST THRU THE PD. MOS NUMBERS IN GENERAL AGREEMENT WITH ETA 2M NOT TOO BAD EITHER. HAVE GONE WITH A MIX OF ALL 3 FOR THE CCF NUMBERS. RECOMMENDATIONS FOR TDA (FOR COORDINATION ONLY) SGF/UNO...PARTLY CLOUDY WARM AND HUMID WITH A 30 PERCENT CHANCE OF AFTERNOON THUNDERSTORMS. HIGH AROUND 90. SOUTHWEST TO WEST WIND 5 TO 10 MPH. JLN...PARTLY CLOUDY WARM AND HUMID WITH A 30 PERCENT CHANCE OF AFTERNOON THUNDERSTORMS. HIGH 90 TO 95. SOUTHWEST TO WEST WIND 5 TO 10 MPH. VIH/AIZ...PARTLY CLOUDY WARM AND HUMID WITH A 40 PERCENT CHANCE OF THUNDERSTORMS. HIGH IN THE MID 80S. VARIABLE WIND 5 TO 10 MPH. CCF SGF BE 091/071 088/071 093 05333 JLN BE 093/073 090/073 095 05333 LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:22 AM CDT | Flash Flood Warning | SGF | Phelps | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.